MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*HCS HEMORR CIR STAPL; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*HCS HEMORR CIR STAPL; STAPLE, IMPLANTABLE
Catalog Number PPH01
Health Effect - Clinical Codes Blood Loss (2597); No Code Available (3191)
Date of Event 01/01/2003
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Date of event: publication year of 2003.Batch # unk.This report is related to a journal article, therefore no product will be returned for analysis and the batch history records cannot be reviewed as the lot/batch number has not been provided.(b)(4).
 
Event or Problem Description
It was reported via literature entitled: day-case stapled (circular) vs.Diathermy hemorrhoidectomy, a randomized, controlled trial evaluating surgical and functional outcome.Author/s: matti kairaluoma, m.D., ph.D., yosti nuorva, m.D., ph.D., ilmo kellokumpu, m.D., ph.D.Citation: dis colon rectum 2003; 46:93¿99.The aimed of this randomized, controlled study to compare the efficacy and value of stapled hemorrhoidectomy with that of diathermy hemorrhoidectomy in a day-case.Between april 1999 and august 2000, 60 patients were enrolled in the study in which 30 patients (male=19, female=11; mean age=48.5 years, age range=17-65 years) underwent diathermy hemorrhoidectomy and 30 patients (male=13, female=17; mean age=47 years, age range=25-65 years) stapled hemorrhoidectomy.The patients underwent either conventional hemorrhoidectomy with diathermy dissection and without pedicle ligation or stapled hemorrhoidectomy by means of the pph01 stapling device (ethicon).Reported complications included minor secondary bleeding from the staple line (n=2) on days 1 and 7 after surgery and was treated by adrenaline injection; anastomotic stenosis (n=1) and was treated by balloon dilatation; treatment failures (n=7) which necessitated subsequent treatments.In conclusion, stapled hemorrhoidectomy is a significantly less painful operation than diathermy hemorrhoidectomy but does not seem to offer significant advantages in terms of hospital stay or symptom control in the long term.Hemorrhoidectomy may improve symptoms of difficult rectal evacuation.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key9534989
Report Number3005075853-2019-24842
Device Sequence Number3542453
Product Code GDW
UDI-Device Identifier10705036012993
UDI-Public10705036012993
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K030925
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,literature
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberPPH01
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/09/2019
Initial Report FDA Received Date12/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;